I'm Scared!

Discussion in 'Mental Health Disorders' started by MAS, Dec 28, 2008.

Thread Status:
Not open for further replies.
  1. MAS

    MAS Active Member

    I'm just so scared that I will never get better. I have been fighting these gremlins since I was 18 years old but over the years they have just got worse (I am 43 now).

    A few weeks ago I had to go to A&E as I was suicidal and scared what I might do. I tried the CMHT and GP first only to be told there was no one who could see me. I was supported for two weeks by the Home Treatment Team but have now been left on my own again to 'get on with it'.

    I am on medication - Venlafaxine and Chlorpromazine - but they don't seem to be lifting me enough.

    I was doing so well before this last bout of depression. I wasn't quite where I wanted to be but I was achieving towards my goal. I want to be back there again so I can continue on my road to recovery.
     
  2. Anime-Zodiac

    Anime-Zodiac Well-Known Member

    Who put you on the medication? Tell them that your current set of medication and dosage doesn't seem to be lifting you enough.
     
  3. MAS

    MAS Active Member

    Hi Mystic Eyes - thank you for replying to my thread.

    I am an outpatient under the CMHT and still see my psychiatrist about every 6 months. Unfortunately, my appointment in November was cancelled and I now have to wait until 24th February to see him and tell his the meds arn't lifting me enough. I have actually increased my Venlafaxine dose myself.
     
  4. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    Hello MAS,
    Can't you call them and tell them it is an emergency that you see him/her sooner? Let them know your meds aren't working and you feel you are in crisis of harming yourself.
    In the mean time write your thoughts down as they come to you. Take them with you when you go and see him/her. I can't beleive how hard you all have it to get help in the UK. it's not that hard here to get admitted.
    In the mean time please keep posting people here will start gravitating towards your thread. When you first post here it takes a little time to get replies. It has nothing to do with you they are just busy doing other things, once they read your post they will reply..Good Luck!!~Joseph~
     
  5. Anime-Zodiac

    Anime-Zodiac Well-Known Member

    I'm not sure if increasing the dose yourself is a good idea. Have you noticed any differences?
    When possible try to get in contact with them and say you badly need to be seen but only do this if you feel this is the case.
     
  6. MAS

    MAS Active Member

    Hi'ya Stranger1 - thank you for your reply.

    Unfortunately, down here even when you are suicidal (which I found out a few weeks ago) they still can't fit you in any sooner. That is why I ended up at A&E. Luckily, I don't feel that bad now - just depressed and anxious and frustrated with it all.

    I know, under normal circumstances, you shouldn't increase your medication yourself, Mystic Eyes. It is just, I'm not getting the support I need right now and I am getting desperate. I only increased it a couple of days ago so I think it is too soon to tell if it is making any difference.
     
  7. fromthatshow

    fromthatshow Staff Alumni

    Why are you scared that you will never get better if you have been well?
    Certainly you will be well again! :hug:

    I am sorry things are so rough for you right now. Glad you're posting here :heart:
     
  8. MAS

    MAS Active Member

    Hi iloveyou!

    I think I'm scared because life is passing me by. I have never really lived only existed, with these gremlins, since I was 18 years old. Everytime I think I am making progress, the gremlins hit me harder and harder pushing me back. If I'm not depressed my anxiety is bad, if I'm not anxious my obsessions are bad, if I'm not coping with my obsessions my BDD is bad - there is always something to cope with getting in the way of me enjoying life.
     
  9. ~Claire

    ~Claire Well-Known Member

    Hi MAS,

    Sorry you're feeling down again. Has anything changed that is making you feel more depressed.

    I'm also sorry to hear that you are not getting much support from the professionals, I know only too well how that feels. Does your cmht not have cpn's attached to them that could help you? I have a cpn that I see fortnightly, admittedly she isn't great but she is better than nothing.

    I am also on Venlafaxine, it has only been 4 weeks but it doesn't seem to be helping much & my psych has went AWOL so I increased my dosage. I don't think it's recommended though as it's extended release & only meant to be taken once a day.

    Please keep talking & we will do all we can to help you.

    xx
     
  10. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hi MAS,

    You should never increase your dose without consulting your doctor.
    Is there anyway you call phone her? Do you have a nurse you talk talk to about this? You are not alone,we're here for you :hug:
     
  11. MAS

    MAS Active Member

    Hi Claire_83 - thank you for your reply.

    You ask if anything has changed to make me feel more depressed. I know the lack of sunshine and light affects me and I am wondering if I am suffering more due to the lack of summer we have had for the last two years here in the U.K. I havn't really been able to pick myself up for the whole of this year.

    We do have CPNs and OTs at our CMHT but they are very few and I have not been allocated one. My CMHT has not been very supportive to myself and others in our area. We feel very let down by them. Yet, in a near by town, the CMHT seems so much more supportive and helpful to clients. Just bad luck I suppose to what area you live in.

    Hi sweetheart - thank you for your reply.

    I know I shouldn't really increase my dose of medication and normally I wouldn't. I was told by the Home Treatment Team Psyc that you can go up to 375mg of Venlafaxine so I know, as long as I don't go over that, that I am safe. I have increased mine from 225mg to 300mg. I wouldn't recommend others do this with their meds though. Do you really think I should let them know that I have increased my meds at my CMHT?
     
  12. ~Claire

    ~Claire Well-Known Member

    Hi MAS,

    Unfortunately there does seem to be a postcode lottery going on between trusts, all down to funding I guess.

    I'm sorry to hear that your cmht aren't great but if they have cpns attached to them I would strongly suggest you phone & ask to see one, demand if you have to. They can come in handy when it's medication queries, quite often mine will liase with the docs so I don't have to go through an appt with them & my prescription will be waiting for me.

    Even if you talk to one over the phone & explain about feeling worse & possibly needing extra support when the winter is here.

    I won't lecture about the dangers of increasing your meds as I am on the same med & am guilty of it too. The only thing I would suggest is getting your BP checked perhaps as they like to keep an eye on it with higher dosages (mine does anyway yours may be different).
     
  13. MAS

    MAS Active Member

    Hi'ya Claire_83!

    I was advised to get my blood pressure checked regularly whilst on Veneflaxine. I shall have to remember to do so. Have you had any probs with your blood pressure whilst you have been on it?

    By the way, I love your Me to You pic. I am a great lover of Me to You.

     
  14. Speck

    Speck Well-Known Member

    MAS hunny... do me a big favour sweetheart and chat to the doc.
    Venaflaxine is not a drug i'd recommend self medication reviewing of hun and an extra 75mg is a big jump without supervision.

    I know you've been struggling hun but I want you as safe as possible and if that means nagging you about cheating then so be it :tongue: . I know you dont do calling etc.. but at the least run it past the GP so that he/she is aware incase of side effects etc..

    I loves ya heaps hun you know that and i'm right here as always babe xxx
     
  15. ~Claire

    ~Claire Well-Known Member

    Hiya MAS,

    I've only been on the med 5 weeks & they started me off at 75mgs. My BP was fine then & my dose was meant to increase after a month but my psych left as he was only a locum & I was never sent a new appt. My CPN is chasing it up & my meds are going to run out in the next week or so I'll be at my GP & he'll prob check it then. I imagine my BP will be fine, I've never had problems with it. My only concern is the self medicating that I have been doing & whether that has affected my BP.

    How are you getting on now, have you had any luck with your doc?

    I love Me To You as well but I love your pic too, Eeyore has always been my fave Winnie The Pooh character.

    Claire xx
     
Thread Status:
Not open for further replies.